Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

July 20, 2019Washington County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 20, 2019, 7:24 AM CDT for Washington County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2019, 7:24 AM CDT (12:24 UTC)
Expired
Jul 20, 2019, 8:15 AM CDT
In force
51 min
Issued by
NWS Mobile, AL

County Washington County, AL

The radar

The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS84 KMOB 201224
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
724 AM CDT Sat Jul 20 2019
 
ALZ051>053-MSZ067-076-201315-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
724 AM CDT Sat Jul 20 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... 
SOUTHWESTERN CHOCTAW...WASHINGTON...WEST CENTRAL CLARKE... 
SOUTHEASTERN WAYNE AND NORTHERN GREENE COUNTIES UNTIL 815 AM CDT...

At 721 AM CDT, the strong thunderstorm was located 4 miles south of
Buckatunna, or 15 miles southeast of Waynesboro, moving southwest at 
15 mph. Other strong storms were noted further to the northeast 
toward Chatom and Grove Hill. Also moving southwest at 15 mph.   

Wind gusts of 30 to 40 mph will be possible with these storms.

Locations impacted include...
Chatom, Saint Stephens, Deer Park, Tibbie, Millry, State Line,
Buckatunna, Silas, Fruitdale, Coffeeville and Gilbertown.

LAT...LON 3168 8792 3114 8832 3114 8833 3113 8833
      3111 8834 3111 8837 3142 8884 3144 8884
      3189 8831
TIME...MOT...LOC 1221Z 045DEG 13KT 3148 8853 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:39 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 20, 4:39 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
439 AM CDT Sat Jul 20 2019

.NEAR TERM /Now Through Saturday night/...Expect another fairly
active weather day across the area today as widespread showers and
thunderstorms should again develop. Similar to yesterday, expect
convective development to be beginning over the Gulf and near the
coast by sunrise this morning, with a few showers and storms over
interior areas before sunrise as well. Showers and storms will
then develop and become more widespread over interior areas late
in the morning and into the afternoon hours, especially for parts
of southeast Mississippi and southwest Alabama. A very moist
airmass, combined with daytime heating and left over outflow
boundaries from the convection of the past 24 hours should support
scattered to numerous showers and storms by late morning and
continuing into the afternoon hours. All of the High-Res
Convective Allowing Models are similar in showing the trend of
widespread showers and storms today, most likely near the coast
earlier in the morning and then over the interior western half of
our forecast area late in the morning and into the afternoon
hours. Went with categorical PoPs (around 80 percent) over the
western half of the area today, with likely Pops (60 to 70
percent) elsewhere. Rain cooled air and lower projected CAPE's
over the eastern portions of the forecast area may tend to limit
convective coverage somewhat there, especially this afternoon.
Over the western half of the area, models suggest MUCAPE's
possibly reaching 2500 to near 3000 j/kg by mid to late morning,
resulting in plenty of instability to support convection. Other
parameters for severe convection are rather limited however as
very little shear is noted, and no dry air aloft. However, due to
expected strong updrafts and sufficient water loading, some of the
storms could produce strong downdraft winds just as they did
yesterday afternoon. Most data suggests that convection will
diminish early in the evening, with only minimal coverages of
showers and storms from mid evening and overnight. Will see a
slight increase in coverage over Gulf waters late tonight. Due to
extensive cloud cover and precipitation, went a little below
guidance with today's max temperatures, with highs expected to
range from the mid 80s west and coastal to around 90 degrees over
eastern portions of the forecast area. Lows tonight expected to be
in the lower 70s over all of the interior zones, mid 70s along
the coast. 12/DS

.SHORT TERM /Sunday Through Monday night/...Inverted mid-level
trof axis aligned from the TN River Valley to off the southeast LA
coast Sunday morning moves little during the day. Forcing within
the trof feature operates on a deep layer moisture profile that
remains mostly unchanged (PWATs ranging from 1.8 to 2.0 inches).
The result is the formation of scattered to numerous showers and
storms Sunday as the environment destabilizes. Some of the storms
locally strong producing brief strong wind gusts, frequent
lightning and locally heavy rains. Although cannot discount a few
of the stronger storms possibly intensifying briefly to severe
levels, weak 0-6 km shear magnitudes suggest the risk of widespread
severe weather is low. Surface high pressure from the southwest
Atlantic noses west over the northern Gulf coast and maintains a
warm moist south to southwest flow to close out the weekend. To open
up the new week, lowering mid level heights associated with a long-
wave trof advance eastward across the upper Mid-West/Mid MS River
Valley Monday morning. The trof amplifies as it dives across the
Appalachians and Mid-South Monday night. Atypical for summer, the
progression of the upper trof brings a well defined surface front
into the deep south late in the short term. Chances of showers
and storms to continue.

Daily highs range from the upper 80s to lower 90s. Overnight lows in
the lower to mid 70s interior to 75 to 80 closer to the coast. /10

.LONG TERM /Tuesday Through Friday/...Surface front sinks
southeast, draped from the east coast to the upper TX coast Tuesday.
With this orientation, the front will be aligned over the heart of
the forecast area serving as a focus for enhanced ascent as deep
moisture pools into the frontal circulation. Thus, showers and storm
chances are favored to be likely to categorical Tuesday. Frontal
boundary sinks a bit more to the southeast and becomes quasi-
stationary near or just off the coast by Wednesday. Showers and
storms look to be likely over the western FL panhandle to coastal
Alabama and points offshore Wednesday and Thursday. Lower chances
over the interior. Front potentially easing back northward to end
the week with showers/storms likely over a larger part of the area.
Considering the front, clouds and rain chances, daytime highs
through much of the medium range look to stay in the 80s. Overnight
lows may dip into the mid 60s over the northwest zones Wednesday
and Thursday mornings. /10

&&

.MARINE...A high pressure ridge over the eastern and northern Gulf
today will persist through Monday night with a light to occasionally
moderate south to southwest flow continuing into the early part of
next week. A weak trough of low pressure will continue over the
interior southeast states. A cold front will move south toward and
possibly into the marine area by Tuesday night or Wednesday, with a
light west to northwesterly flow developing. Little change in seas
early in the period, but perhaps a slight increase in winds in seas
later in the period as the front approaches. Scattered showers and
thunderstorms will remain a possibility through the period. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      86  74  90  73  91  73  89  71 /  80  40  60  20  40  30  80  40
Pensacola   86  75  89  76  90  77  89  74 /  80  40  50  20  40  30  70  50
Destin      86  78  88  78  88  78  88  76 /  70  40  40  30  30  20  60  50
Evergreen   87  72  93  73  93  73  90  71 /  70  30  40  20  40  30  80  40
Waynesboro  86  71  89  72  89  72  84  67 /  80  30  60  20  50  40  70  40
Camden      87  72  90  73  91  72  86  69 /  70  30  40  20  40  50  70  40
Crestview   89  72  91  72  92  72  90  71 /  70  30  40  20  40  20  80  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 20, 5:36 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
536 AM CDT Sat Jul 20 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
536 AM CDT Sat Jul 20 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low. However a few storms
today could produce wind gusts up to around 35 to 45 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-211045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
536 AM CDT Sat Jul 20 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low. However, a few storms
today could produce locally higher winds and waves.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for hazardous weather is low.

In the hours before

Special weather statement, Jul 20, 4:30 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
430 AM CDT Sat Jul 20 2019

ALZ265-201015-
Mobile Coastal AL-
430 AM CDT Sat Jul 20 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... UNTIL
515 AM CDT...

At 429 AM CDT, the strong thunderstorm was located 11 miles west of
Dauphin Island. This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Dauphin Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers.  Seek shelter if you see a waterspout
moving towards shore.

&&

LAT...LON 3025 8817 3026 8813 3030 8814 3029 8813
      3029 8812 3026 8809 3026 8810 3025 8808
      3024 8823 3023 8831
TIME...MOT...LOC 0929Z 150DEG 2KT 3022 8830
Special weather statement, Jul 20, 5:20 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
520 AM CDT Sat Jul 20 2019

ALZ265-201115-
Mobile Coastal AL-
520 AM CDT Sat Jul 20 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... UNTIL
615 AM CDT...

At 520 AM CDT, the strong thunderstorm was located 7 miles west of
Dauphin Island. This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Dauphin Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers.  Seek shelter if you see a waterspout
moving towards shore.

&&

LAT...LON 3023 8831 3024 8822 3026 8813 3030 8814
      3029 8813 3029 8812 3026 8809 3026 8810
      3025 8809 3025 8808 3024 8808
TIME...MOT...LOC 1020Z 291DEG 2KT 3023 8823
Special weather statement, Jul 20, 5:45 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
545 AM CDT Sat Jul 20 2019

ALZ051>053-261-262-MSZ076-201145-
Clarke AL-Baldwin Inland AL-Choctaw AL-Washington AL-
Mobile Inland AL-Greene MS-
545 AM CDT Sat Jul 20 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE...SOUTH CENTRAL CHOCTAW...NORTHWESTERN
BALDWIN... WASHINGTON...WESTERN CLARKE AND NORTHEASTERN GREENE
COUNTIES UNTIL 645 AM CDT...

At 544 AM CDT, the strong thunderstorm was located over Saint
Stephens, or 10 miles northeast of Chatom, moving south at 10 mph.

Wind gusts of 30 to 40 mph will be possible with this storm.

Locations impacted include...
Jackson, Citronelle, Chatom, Leakesville, Saint Stephens, Wagarville,
Leroy, Deer Park, Tibbie, Calvert, Mount Vernon, Millry, Fruitdale,
Coffeeville, McIntosh and Movico.

LAT...LON 3190 8777 3102 8786 3116 8862 3200 8810
TIME...MOT...LOC 1044Z 013DEG 8KT 3153 8810
Special weather statement, Jul 20, 5:57 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
557 AM CDT Sat Jul 20 2019

ALZ266-FLZ202-201200-
Baldwin Coastal AL-Escambia Coastal FL-
557 AM CDT Sat Jul 20 2019

...CLUSTERS OF THUNDERSTORM WILL AFFECT THE FOLLOWING
COUNTIES...SOUTH CENTRAL BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES
UNTIL 700 AM CDT...

At 556 AM CDT, clusters of thunderstorms were located 5 miles south
of Gulf Shores, moving north at 10 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Orange Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers.  Seek shelter if you see a waterspout
moving towards shore.

&&

LAT...LON 3024 8795 3026 8794 3024 8790 3025 8784
      3026 8777 3029 8775 3031 8761 3031 8757
      3030 8755 3032 8755 3032 8752 3031 8750
      3033 8744 3035 8726 3032 8739 3032 8719
      3031 8737 3023 8783 3022 8803
TIME...MOT...LOC 1056Z 165DEG 7KT 3017 8766
Special weather statement, Jul 20, 7:24 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
724 AM CDT Sat Jul 20 2019

ALZ051>053-MSZ067-076-201315-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
724 AM CDT Sat Jul 20 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...WASHINGTON...WEST CENTRAL CLARKE...
SOUTHEASTERN WAYNE AND NORTHERN GREENE COUNTIES UNTIL 815 AM CDT...

At 721 AM CDT, the strong thunderstorm was located 4 miles south of
Buckatunna, or 15 miles southeast of Waynesboro, moving southwest at
15 mph. Other strong storms were noted further to the northeast
toward Chatom and Grove Hill. Also moving southwest at 15 mph.

Wind gusts of 30 to 40 mph will be possible with these storms.

Locations impacted include...
Chatom, Saint Stephens, Deer Park, Tibbie, Millry, State Line,
Buckatunna, Silas, Fruitdale, Coffeeville and Gilbertown.

LAT...LON 3168 8792 3114 8832 3114 8833 3113 8833
      3111 8834 3111 8837 3142 8884 3144 8884
      3189 8831
TIME...MOT...LOC 1221Z 045DEG 13KT 3148 8853

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:27 AM CDTSpecial Marine WarningMOB63 min
Jul 20, 5:45 AM CDTSpecial Weather StatementMOBClarke, Washington60 min
Jul 20, 6:39 AM CDTAreal Flood AdvisoryMOBChoctaw, Clarke, Washington2 hr
Jul 19, 7:34 PM CDTSpecial Weather StatementMOBOkaloosa26 min
Jul 20, 5:57 AM CDTSpecial Weather StatementMOBEscambia63 min
Jul 20, 4:30 AM CDTSpecial Weather StatementMOBJackson45 min
Jul 20, 5:20 AM CDTSpecial Weather StatementMOBJackson55 min
Jul 20, 10:07 AM CDTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.